Hello, my name is***** and I have over 20 years of experience as a veterinarian. I am sorry that you have been waiting for a response, but your requested expert isn't online which delayed your question coming up on the list for all to answer. I would like to help if you are still interested in an opinion.
I am sorry to hear that your fellow suddenly lost strength in his rear legs and lost the ability to walk one week ago.
It appears that even with appropriate pain (Gabapentin and Tramadol) and anti-inflammatory (Rovera, generic name carprofen) medication your fellow is worsening.
Frankly none of the doses of medications that he is taking are excessively high, and they are all appropriate. I do not believe his weakness or loss of function in his rear legs have anything to do with his medications. Those symptoms are simply a worsening of his disease process.
Studies have shown that nonsteroidal anti-inflammatories like Rovera are just as effective as steroids in dogs with intervertebral disc disease. I don't think switching to a steroid will help him. And if you choose to switch medications your veterinarian will be limited on what they can give as there must be a 5 to 7 day washout period between different nonsteroidals or nonsteroidals and steroids. If we don't allow a washout period they can experience significant gastrointestinal upset, possible bleeding ulcers and organ damage.
I am a bit concerned that your fellow is drinking more, wanting to eat snow and urinating more. That can indicate organ stress.
So I am glad a recheck is scheduled, make sure you mention those things, and they may want to check some urine and blood for signs of organ damage.
There are some dogs that do not improve with rest and medical therapy, no matter what medication is used. These pups need surgery to relieve pressure on their spinal cord as soon as possible. That may be the case with your fellow.
Best of luck, please let me know if you have any further questions.